neurodegenerative disease caused by Lipitor

A message board to discuss personal experiences of Lipitor and its effects.

neurodegenerative disease caused by Lipitor

Postby Bennie » Sat Nov 05, 2005 2:48 pm

My husband was a vital healthy man 6 years ago. He taught school and drove a school bus for 37 years. After he retired, instead of resting, he opened a demonstrative farm for children. He took a sinus infection, and we dedided to have some blood work done as his mother had diabetes in her family. When the blood work came back his cholesterol was 270. He was convinced that if he did not allow them to put him on Lipitor immediately, he would have a heart attack, so we did. As soon as he got on it, he started having trouble. They took him off of it for 3 months, he got better, but his cholesterol came back up so they put him back on it again. This went on for about 2 years until he got to where people thought he had had a stroke. He would not interact with anybody. We took him to a muscle doctor, who said he had not had a stroke and that there was a good possibility that Lipitor did cause his problem. We immediately took him off the Lipitor, but he did not seem to get any better. We took him to a Neurologist who said it was definitely Parkinsons, which at that time it did resemble this disease. He gave him Requip. This made him worse, so we did not take it. He began to get better, but when the bad weather set in, he got worse again, so we took him to a neurologist in Birmingham who was suppossed to be a specialist. He, too said he had Parkinsons and gave him another medicine. This helped him for about 3 months when we took him back and the medicine was upped, he began to get worse again. It took us another 3 months to get him off this medicine and by the time we did, he was in real bad shape. We took him back to the doctor in Birmingham and told him that the medicine made him worse every time he took it and he argued with us that it did not do this at all and gave us some more medicine to take. We then took him to Emory University where they told us that it was PSP and there was nothing we could do, but let him die. When we got back from there, we decided to take him to another neurologist in Jackson, MS. She said he did not have Parkinson, but there was a possibility that he had PSP. When I gave her the report Dr. Graveline had sent me that they found out Lipitor can cause these problems, she said she was real interested and told us to put him on 900mg of CoQ10. When we got home we immediately put him on this and also gave him glyconutrients along with it. He immediately began to get better. This has been 5 months ago and he is now walking better, getting out of chairs by himself, talking where you can understand and hear him, gettin in bed by himself and dressing himself. He is also thinking better and beginning to figure out how to do things. He is having to teach himself how to do everythin all over again. He is taking water therapy, occupational therapy, gait training therapy and speech therapy as well as water aerobics. He still has a long way to go, but at least we feel like he is on the upswing. When we went back to the doctor in Jackson, she was shocked by the progress he had made and agreed with me that with the CoQ10 he is taking, that probably the Lipitor was the problem. We now hope he can be cured, but we are just enjoying now and working for better.
Bennie
 
Posts: 4
Joined: Sat Nov 05, 2005 10:47 am

Postby JIMNSC » Sat Nov 05, 2005 6:23 pm

Hi Bennie - It's a cying shame someone has to go through all that when Lipitor was the problem all along. Doctors know how to put you on it but after that they're done except to look at your lab work from time to time. This sort of information needs to get to all doctors so they won't be caught short if it happens to one of their patients.

Thanks for sharing and I wish the best for your husband.

Jim
JIMNSC
 
Posts: 50
Joined: Thu Oct 20, 2005 1:11 pm
Location: South Carolina

neurodegenerative diseases and statins

Postby eml256 » Tue Feb 28, 2006 12:22 pm

Hi Bennie, my husband was diagnosed with parkinson's disease 1 1/2 yrs ago after taking lipitor for 4+ yrs. he is taking the megadose coq10 and i would be very interested in the glyconutrients you mentioned. at present, my husband also takes many vitamins and supplements, and has begun only one minor anti parkinson's drug. he has improved dramatically over his condition at diagnosis--ie no longer shuffles when walking, no longer stooped over, no longer presents with a masked facial non expression, loss of sense of humor--he still has 2 major symptoms of parkinson's though neither are bothersome enough to him at present to warrant additional anti parkinson meds. the only "nutrient supplement" he takes if fermented papaya preparation, which he takes sporadically--have no idea if it impacts his condition or not.
would you share the type of glyonutrient you use, its name and where you obtain it? thanking you in advance, madelyn
eml256
 
Posts: 80
Joined: Sat Oct 15, 2005 10:08 pm

Postby Bennie » Tue Feb 28, 2006 10:11 pm

Hi Madelyn, Murphy is taking Ambertose. It is made through Manatech. It is pricey, but we can tell a difference when he doesn't take it. I sell it, so buy it from the company. You can go through me to get it. Just let me know. You can find out more about it through Manatech .com. If you can't get it like that, let me know. He still has some trouble, especially when the weather gets bad and stays that way for a long time, also when he gets sick he has a hard time getting over it. He took Bronchitis--we think a strain that the hurricane brought over us--in November and did not even begin to get over it until after Christmas. He is still not back to his old self, but he can get around and is smiling and doing much better. We hope when the weather settles and gets warm, that as well as he is doing now, he will get a lot better. He cannot take the Parkinson drugs as they make him better. He is taking one small drug that is supposed to help the symptoms, but we have to cut it in half.
I messed him up last month. I got him some vitamin C that had some other minerals in it to build up his immunity. He began shaking a lot and I knew something was wrong. When I looked up the ingredients in his vitamin C, it had manganese in it and that is something you can never give anyone with Parkinsons symptoms. They say he does not have actual Parkinsons, but PSP which is suppossed to be worse. His doctor is shocked at how well he is doing since he started the massive dose of CoQ10. I am also giving him Damiami which helps with the symptoms. It is an herb.
We are praying he will gradually get over this, although doctors will tell you it is not possible. The first doctor who diagnosed him with it, sent him home to die last Spring. Thank goodness we went further. We know it was caused by the Lipitor, and what I am hoping is that instead of it being that disease, it is just the effects of the Lipitor.
How much CoQ10 is your husband taking? Murphy is taking 2400 mg. That too gets pricey, but we hope as he gets better, we can lower this amount.
I hope your husband is able to overcome this, too. If you want to look into the Ambertose further, let me know and I will send you some material on it. We definitely think it is one of the reasons he is doing so well. Also, Murphy takes water therapy and does water aerobics with me. He does it at least 4 days a week. His doctor insists on it and it really helps.
Let me know if I can help anymore. Keep me up with your husband. It helps to have someone to talk to.
Bennie
Bennie
 
Posts: 4
Joined: Sat Nov 05, 2005 10:47 am

statins and PD

Postby eml256 » Fri Mar 03, 2006 5:58 pm

Hi Bennie, this was posted as a new topic--thank you for your offer to send me info on ambertose--i would more than welcome it. Is there a way to private message you, or send an email to you without making it public? If not, I will publish my email address her and you could email me. thanks, madelyn
eml256
 
Posts: 80
Joined: Sat Oct 15, 2005 10:08 pm

help

Postby Bennie » Sat Mar 04, 2006 1:31 pm

Madelyn, I don't know much about using the computer, so I just stick with simple stuff. My e-mail address is papaben@peoplepc.com. Feel free to e-mail me and maybe I can help. Bennie
Bennie
 
Posts: 4
Joined: Sat Nov 05, 2005 10:47 am


Return to Lipitor (atorvastatin)

Who is online

Users browsing this forum: No registered users and 3 guests

cron